MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 08/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant date: if explanted; give date: n/a (not applicable).The intraocular lens remains implanted.(b)(4).Reason for non-evaluation: it was indicated that the device remains implanted and is not returning for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient was implanted with two tecnis symfony intraocular lenses (iol) and experienced profound starbursts and halos almost immediately after surgery.The patient indicated that he continues to have severe problems with night driving and that he sees concentric circles around traffic lights radiating outward about four or five times the diameter of the light.He indicated that he sees large halos around street lights, traffic lights, the moon, in the theater and any light in the dark.The patient also mentioned that he sees very distracting and large starbursts from oncoming headlights, so large that they sometimes block out most of his lane.The patient reported that he was involved in a traffic accident where he hit another car.The surgeon performed a yag laser capsulotomy on the left eye shortly after surgery, as the patient had developed a secondary cataract/ pco (posterior capsule opacification).However, the customer mentioned that the yag laser capsulotomy did not change anything.The patient has tried yellow anti-glare night driving glasses, but they have been not helpful.The doctor suggested a yag on the right eye although he did not see any pco.The patient is skeptical about having the yag performed on the right eye.A procedure for the right eye has not been scheduled.No additional information was provided to johnson and johnson surgical vision, inc.Note: 2 mdr¿s will be submitted, one for each affected eye.This mdr captures the information pertaining to the right eye.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7708257
Report Number9614546-2018-00698
Device Sequence Number789659
Product Code POE
UDI-Device Identifier05050474605756
UDI-Public(01)05050474605756(17)220613
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/24/2018
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date07/20/2018
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005